advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Garden City, Michigan, USA:

My 11 year old daughter was diagnosed earlier this month with type 1 diabetes. I'm getting all her things in order for her return to school, and the school requires they have Glucagon on hand for her in case of emergency. In the instructions in the Glucagon Kit, it says that she should get the full amount (1 cc), but in the book the hospital gave us, it says a child under the age of 18 should only get half that amount (0.5 cc). Which is the correct dose? Can a larger dose hurt her?

Answer:

It will not hurt her to get the full vial. Remember, the situation where the Glucagon Emergency Kit might be required would be a significant low glucose such that your child were unconscious and unable to receive anything by mouth or if there were a seizure/convulsion.

Assuming your daughter is of average weight for her age, 0.5 cc would likely be adequate, but in the excitement of the moment, it would be fine to give the full 1 cc. Many people will vomit after getting glucagon, and the full 1 cc dose may increase the likelihood of vomiting.

DS

DTQ-20020902150220
Original posting 5 Sep 2002
Posted to Other Medications and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.